Tagged Articles

withdrawal symptoms 5 articles

Change.org petition urges FDA to add severe withdrawal warnings to motion sickness patch

The wife of a man who suffers recurrent severe withdrawal symptoms from a transdermal patch used to treat motion sickness has started a petition on Change.org to urge the Food and Drug Administration (FDA) to add new warnings to the safety label regarding long-term use, and to raise awareness of the need for further medical research into severe adverse reactions with longer-than-recommended use of the drug. The petition targets the brand name skin patch TransdermScop as well as any other form of scopolamine. The medication is approved by the FDA to treat motion sickness and postoperative nausea and vomiting. It ... Read More

Petition asks FDA to add stronger warnings for psychosis on motion sickness patch

A Washington man says the transdermal motion sickness patch scopolamine made him psychotic. At the age of 40, Dave Maeder suffered a severe stroke at the back of his skull. His doctors expected him to make a full recovery. So, Maeder devoted himself to regular rehab appointments. But his injury made him so nauseated that his doctors prescribed the scopolamine patch. At first, the treatment seemed to work. But then Maeder said he began to feel funny. “My head started to feel really full all the time. Then my balance would go. And then the nausea started coming back too.” Weeks later ... Read More

Few resources give reliable information about safety of medication during pregnancy

Women have few reliable and easy-to-understand resources available to tell them what medications may be harmful to their unborn child if the drugs are used during pregnancy, the Centers for Disease Control and Prevention (CDC) has found. Women usually search the internet for information about pregnancy in general. However, when CDC researchers examined 25 pregnancy-related websites they found contradictory information about which drugs pose risks to pregnant women or their fetuses. One site listed 22 products as safe that were considered risky on another site. Plus, there was no information to back up safety claims made for 40 percent of ... Read More

Antipsychotics may cause abnormal movements, withdrawal in newborns

The safety labels of antipsychotic drugs have been updated to include more and consistent information about the potential risk for abnormal muscle movements (extrapyramidal signs or EPS) and withdrawal symptoms in newborns whose mothers were treated with these drugs during the third trimester of pregnancy. The drugs that will now carry this updated safety label include Haldol, FazaClo, Fanapt, Clozaril, Risperdal, Zyprexa, Seroquel, Abilify, Geodon, Invega, Loxitane, Moban, Navane, Orap, Saphris, Stelazine, Thorazine, and Symbyax, as well as their generic equivalents. The symptoms of EPS and withdrawal in newborns may include agitation, abnormally increased or decreased muscle tone, tremor, sleepiness, ... Read More

Class of antipsychotics now includes warning about use during pregnancy

A class of antipsychotic medications has a newly updated safety label that includes a warning for pregnant women and women of childbearing age to avoid use of the drugs because of a risk of extrapyramidal symptoms (EPS) and withdrawal symptoms in newborn babies, according to the Food and Drug Administration (FDA) monthly safety labeling updates report. Extrapyramidal symptoms include a variety of movement disorders such as those that cause the inability to initiate movement and the inability to remain motionless. The new warning labels stress that the products should be used during pregnancy only if the potential benefit justifies the ... Read More